Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 16, 2007, 2:24 PM EDT for Worcester County, Massachusetts. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 2:24 PM EDT (18:24 UTC)
- Expired
- May 16, 2007, 3:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Worcester County, MA
The radar
The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:00 PM EDT | TSTM WND DMG | Shrewsbury, MA | 6 INCH DIAMETER BRANCHES DOWN ON PROSPECT STREET |
| May 16, 3:20 PM EDT | TSTM WND DMG | Northborough, MA | TREE DOWN ON WIRES AT COLLINS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 161824
SVRBOX
MAC027-161930-
/O.NEW.KBOX.SV.W.0014.070516T1824Z-070516T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
224 PM EDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WORCESTER...LEOMINSTER...FITCHBURG...
* UNTIL 330 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WESTMINSTER TO 6 MILES
NORTHWEST OF WARREN...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF FITCHBURG TO 15 MILES SOUTHEAST OF AMHERST...AND
MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FITCHBURG...WEST BROOKFIELD...WARREN AND OAKHAM BY 230 PM EDT...
PRINCETON...NORTH BROOKFIELD AND BROOKFIELD BY 235 PM EDT...
STURBRIDGE...SOUTHBRIDGE AND RUTLAND BY 240 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY
EVENING.
LAT...LON 4204 7205 4224 7223 4225 7221 4230 7222
4267 7190 4247 7159 4237 7160 4235 7162
4233 7161 4231 7161
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 161854
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT WED MAY 16 2007
MAC027-161930-
/O.CON.KBOX.SV.W.0014.000000T0000Z-070516T1930Z/
WORCESTER MA-
254 PM EDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL WORCESTER COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLINTON TO WORCESTER...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF LEOMINSTER TO
WORCESTER...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BOLTON...NORTHBOROUGH AND BERLIN BY 300 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING.
LAT...LON 4225 7190 4254 7178 4253 7167 4248 7160
4248 7159 4238 7160 4235 7162 4231 7161
4221 7177
$$
MLE000
WWUS51 KBOX 161933
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT WED MAY 16 2007
MAC027-161943-
/O.EXP.KBOX.SV.W.0014.000000T0000Z-070516T1930Z/
WORCESTER MA-
333 PM EDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WORCESTER COUNTY
EXPIRED AT 330 PM EDT...
THE SEVERE STORM HAS MOVED OUT OF THE COUNTY...THUS THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 4225 7190 4254 7178 4253 7167 4248 7160
4248 7159 4238 7160 4235 7162 4231 7161
4221 7177
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:22 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 16, 1:22 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
122 PM EDT WED MAY 16 2007
.SYNOPSIS...
A WEAK BACK DOOR COLD FRONT HAS SLIPPED DOWN OVER ESSEX COUNTY AND AS
FAR WEST AS FITCHBURG. THE WESTERN PORTION OF THIS FRONT WILL LIFT
BACK NORTH AS WARM FRONT. HOWEVER EXPECT ESSEX COUNTY TO REMAIN IN A
NORTHEAST FLOW OFF THE OCEAN FOR MUCH OF THE DAY. MEANWHILE A LOW
PRESSURE CENTERED NEAR LAKE ONTARIO AND ITS ASSOCIATED COLD FRONT
WILL MOVE ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY
TONIGHT. THE FRONT WILL STALL EAST OF NEW ENGLAND...WHILE LOW
PRESSURE DEVELOPS OFF THE SOUTHEAST U.S. COAST. THIS LOW WILL MAKE
ITS WAY UP THE EASTERN SEABOARD THURSDAY...THEN WILL SLOW AS IT
APPROACHES SOUTHERN NEW ENGLAND LATER FRIDAY AND THROUGH THE WEEKEND.
THIS WILL BRING A PERIOD OF RAINFALL TO MOST OF THE REGION...
ESPECIALLY ACROSS EASTERN AND CENTRAL AREAS. THE LOW WILL SLOWLY
SHIFT EAST DURING MONDAY AS ANOTHER COLD FRONT APPROACHES. HIGH
PRESSURE WILL TAKE OVER TUESDAY AND NEXT WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH 277 IN EFFECT UNTIL 6 PM FOR NORTHERN CT...NORTHERN RI...
WESTERN AND CENTRAL MA AND CHESHIRE COUNTY NH.
LATEST SURFACE ANALYSIS SHOWS FRONT EXTENDING FROM NEAR KEENE TO FITCHBURG...
NORWOOD AND MARSHFIELD. INITIAL STORMS HAVE FIRED UP ACROSS CENTRAL
MA AND INTO SW NH BUT ARE ELEVATED IN NATURE AND HAVE SHOWN 65 TO 70
DBZ CORES ALOFT. JUST HAD A REPORT OF PEA SIZED HAIL IN ASHBURNHAM
MA. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY RUN UP INTO MORE
STABLE AIR ON COOL SIDE OF BOUNDARY...BUT WE WILL PROBABLY SEE MORE
STORMS DEVELOP IN NORTHERN WORCESTER COUNTY NEXT COUPLE OF HOURS
WHICH WILL TEND TO PULSE TOWARD SEVERE LEVELS. LARGE HAIL IS MAIN THREAT.
UPSTREAM...LINE OF STORMS WAS COMING OUT OF BERKSHIRES AND EXTENDED
BACK INTO HUDSON VALLEY. THESE STORMS ARE IN A MORE UNSTABLE
ENVIRONMENT IN WARM SECTOR AND HAVE POTENTIAL TO BRING DAMAGING WINDS
AND HAIL TO CT RIVER VALLEY REGION THROUGH 4 PM. STORMS WILL RIDE
CLOSE ENOUGH TO SURFACE BOUNDARY THAT WE ALSO HAVE TO BE CONCERNED
ABOUT ISOLATED TORNADOES AND LOW LEVEL HELICITY IS HIGH WITHIN THIS
REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
HEAVY RAFL WILL BE A THREAT ACROSS EASTERN ZONES TONIGHT AS COLD
FRONT PUSHES EWD ACROSS THE REGION. STRONG LOW LEVEL CONVERGENCE
ACTING ON HIGH PWATS GREATER THAN 1.5 WILL BRING HEAVY RAIN.
THUNDERSTORMS WILL ALSO BE LIKELY BUT INSTABILITY IS MAINLY ELEVATED
THIS EVENING IN THE EAST SO SEVERE THREAT IS MARGINAL.
SIGNIFICANT LOW CLOUDINESS WILL PERSIST IN THE WAKE OF THE FRONT AS
WINDS TURN TO THE NORTHEAST TONIGHT ACROSS THE REGION.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS APPEAR TO BE IN TWO CAMPS WITH THE EVOLUTION OF
A DEVELOPING CUTOFF UPPER LEVEL LOW AND LONG WAVE TROUGH ALONG THE
EASTERN SEABOARD...WHICH WILL HAVE BIG IMPLICATIONS IN DETERMINING
THE SENSIBLE WEATHER FOR THE FRIDAY-MONDAY TIMEFRAME. TWO MAIN
MODELS...THE GFS AND CANADIAN GGEM...HAVE NOT BEEN NEARLY AS
AMPLIFIED WITH THE LONG WAVE TROUGH...KEEPING IT MORE PROGRESSIVE.
THREE OTHER MODELS...THE WRF/NAM...ECMWF AND UKMET...HAVE BEEN
CONSISTENT IN A DEEPER LONG WAVE TROUGH AND CUTOFF SYSTEM FURTHER
WEST ALONG THE EASTERN SEABOARD BY THE END OF THE WEEK. NOTED A
VERY IMPRESSIVE SHORT WAVE DIVING OUT OF CENTRAL CANADA INTO
NORTHERN MINNESOTA AND LAKE SUPERIOR ON THIS MORNINGS WATER VAPOR
CHANNEL SATELLITE...WHICH WOULD LEND CREDENCE TO THE MORE AMPLIFIED
SOLUTION. THIS IS THE WAY THIS FORECAST PACKAGE HAS LEANED.
TODAYS COLD FRONT WILL STALL EAST OF NEW ENGLAND BY THURSDAY
MORNING. A WEAK HIGH PRESSURE RIDGE WILL BUILD INTO CENTRAL AND
NORTHERN NEW ENGLAND...BUT THE REGION WILL REMAIN IN A COOL
NORTHEAST FLOW WITH CLOUDS LINGERING ALONG THE EAST COAST...AND
ESPECIALLY THE CAPE AND ISLANDS. DURING THIS...LOW PRESSURE WILL
DEVELOP OFF THE FLORIDA COAST AND...WITH THE DEVELOPING LONG WAVE
TROUGH OVER THE MID ATLANTIC STATES...WILL WORK SLOWLY NORTHWARD
ALONG THE STALLED FRONT. EXPECT CLOUDS TO MOVE BACK INTO THE REGION
FROM S-N THURSDAY NIGHT...AND EVEN THE THREAT OF SHOWERS MOVING IN
OFF THE OCEAN AS THE DEFORMATION ZONE SHIFTS BACK NORTHWESTWARD.
HAVE CARRIED BEST CHANCE OF PRECIPITATION ALONG THE COAST AND OVER
THE CAPE AND ISLANDS ON FRIDAY AND FRIDAY NIGHT.
BY SATURDAY MORNING...EXPECT THE SURFACE LOW TO BE S OF NEW ENGLAND.
FROM THERE...THE MODELS ARE HAVING A DIFFICULT TIME ON ITS MOVEMENT
AS THE SURFACE SYSTEM MAY BECOME CAPTURED BY THE CUTOFF UPPER LEVEL
LOW...WHICH BY SATURDAY MAY BE NEAR THE DELMARVA PENINSULA. BOTH THE
WRF/NAM AND EC TRY TO BRING IT NEAR THE LONG ISLAND/CT COAST DURING
SATURDAY...THEN THE EC TRIES TO LOOP IT BACK TOWARD NYC AND THE NJ
COAST BY SUNDAY MORNING. NCEP IS LEANING TOWARD THIS SOLUTION...
WHICH WILL KEEP THE REGION IN A PRETTY GOOD...LONG TERM ONSHORE FLOW
THROUGH THIS WEEKEND AND INTO MONDAY. THE LOW IS NOT TERRIBLY
STRONG...BUT WILL BE A PRETTY GOOD SLUG OF MOISTURE DUE TO THE LOWS
TROPICAL CONNECTION. AT THIS POINT...WENT WITH QPF TOTALS ON THE
ORDER OF 0.75 TO 1.25 IN THE FRIDAY-SATURDAY TIMEFRAME...WITH THE
HIGHEST AMOUNTS NEAR THE COAST. WOULD NOT BE SURPRISED TO SEE THESE
INCREASE. THIS WILL NEED TO BE MONITORED. ALSO...PROLONGED NORTHEAST
WINDS...THOUGH NOT QUITE TO WIND ADVISORY CRITERIA...MAY BRING THE
SEAS UP OVER THE WEEKEND INTO MONDAY.
NEEDLESS TO SAY...NOT A WHOLE LOT OF CONFIDENCE WITH THIS PORTION OF
THE FORECAST...BUT A LITTLE MORE THAN YESTERDAY. STARTING
SATURDAY...KEPT CHANCE POPS GOING FOR NOW...BUT FEEL THESE WILL
INCREASE LATER TODAY FOR THE SATURDAY NIGHT AND SUNDAY TIME PERIODS.
APPEARS THAT THE CUTOFF LOW WILL SLOWLY SHIFT EAST...PUSHING THE LOW
OUT TO SEA DURING MONDAY. A RATHER STRONG COLD FRONT MAY APPROACH
FROM THE NORTHWEST TO AID IN THIS MOVEMENT. BY TUESDAY...HIGH
PRESSURE APPEARS TO TAKE OVER...WHICH WILL CONTINUE INTO NEXT
WEDNESDAY.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
SKIES HAVE CLEARED OUT OVER ALL OF SOUTHERN NEW ENGLAND EARLY THIS
MORNING. ONLY A FEW LOCATIONS HAD SOME LOCALLY DENSE FOG...SUCH AS
AT WESTOVER AIRPORT. THIS SHOULD BURN OFF RAPIDLY AFTER SUNRISE
SINCE THERE IS NO CLOUD COVER ABOVE IT.
EXPECT SCATTERED CUMULUS TO FORM AT 4000 FT LATE THIS MORNING AND
EARLY AFTERNOON. THEN EXPECT A SQUALL LINE OF SEVERE THUNDERSTORMS
TO MOVE INTO WESTERN MA AND WESTERN CT AROUND 19Z...SPREADING
EASTWARD TO THE COAST BY 00Z. WIND GUSTS TO 45 KNOTS ARE MENTIONED
IN THE TERMINAL FORECASTS...HOWEVER GUSTS TO 60-70 KNOTS IN THE
STRONGEST STORMS WILL BE POSSIBLE. PLEASE SEE SHORT TERM FORECAST
SECTION ABOVE FOR DETAILS ON WHY THIS SQUALL LINE IS EXPECTED.
ASSUMING IT DOES FORM...IFR VISIBILITY AND MVFR CIG CONDITIONS ARE
EXPECTED IN THE THUNDERSTORMS.
A BACKDOOR COLD FRONT WILL PLAY HAVOC WITH WIND DIRECTION AT LOGAN
AIRPORT. AM PREDICTING THAT LIGHT NORTHEAST WINDS WILL BE TEMPORARY
EARLY THIS MORNING...BECOMING SOUTH-SOUTHWEST AS THE LOW APPROACHES
FROM THE WEST...THEN BACK TO THE NORTHEAST THIS EVENING AFTER THE
CONVECTIVE LINE PASSES THROUGH.
MODEL GUIDANCE FORECASTS CEILINGS AROUND 1000 FT TONIGHT...
ESPECIALLY FOR MHT/ORH/BOS/HYA/ACK...AS THE NORTHEAST WINDS TAKE
HOLD.
OUTLOOK THURSDAY THROUGH SUNDAY...
LOCAL MVFR CEILINGS AND VSBYS ARE POSSIBLE THURSDAY MORNING ACROSS
CENTRAL AND EASTERN AREAS...BUT WILL IMPROVE TO VFR BY MIDDAY.
HOWEVER...MVFR CEILINGS MAY LINGER ON CAPE COD AND THE ISLANDS. VFR
CONDITIONS WILL CONTINUE EARLY THURSDAY NIGHT...THEN MVFR CEILINGS
WILL APPROACH THE SOUTH COAST AFTER MIDNIGHT.
BY FRIDAY MORNING...MOST AREAS WILL HAVE MVFR-IFR CEILINGS AND VSBYS
WITH RAIN MOVING IN ESPECIALLY ACROSS CENTRAL AND EASTERN
MASSACHUSETTS...RHODE ISLAND AND EASTERN CONNECTICUT. EXPECT PERIODS
OF MVFR-IFR CEILINGS AND VSBYS TO CONTINUE THROUGH SATURDAY AND
SUNDAY AS LOW PRESSURE EITHER STALLS S OF NEW ENGLAND OR MOVES INTO
THE SOUTH COAST.
&&
.MARINE...
SHORT TERM...SMALL CRAFT ADVISORIES ARE POSTED FOR THE SOUTHERN
WATERS TODAY AND FOR ALL WATERS TONIGHT. GUSTY SW WINDS WILL REACH
20-30 KNOTS TODAY. NORTHEAST WINDS UP TO 20 TO 30 KNOTS WILL SNEAK
DOWN THE COAST INTO THE MERRIMACK TO PLYMOUTH WATERS LATE THIS
AFTERNOON AND TONIGHT.
A COLD FRONT WILL LIKELY TRIGGER A SQUALL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON...EXITING THE COASTAL WATERS BETWEEN 7
PM AND 10 PM. HAIL AND DAMAGING WINDS ARE POSSIBLE...ALTHOUGH IT
WILL LIKELY BE STRONGEST OVER THE INTERIOR SECTIONS OF SOUTHERN NEW
ENGLAND DURING THE AFTERNOON. THE ACTUAL FRONT WILL EXIT THE WATERS
BY EARLY THU.
LONG TERM...
WEAK HIGH PRESSURE WILL BUILD INTO NORTHERN NEW ENGLAND...BUT
NORTHEAST WINDS WILL CONTINUE AS THE FRONT REMAINS STALLED EAST OF
THE REGION THURSDAY NIGHT INTO FRIDAY.
LOW PRESSURE WILL MOVE UP THE COAST DURING FRIDAY...BRINGING A
SOMEWHAT STRONG PRESSURE GRADIENT...WITH SMALL CRAFT CONDITIONS
DEVELOPING ON THE OUTER WATERS AS WELL AS THE SOUTH SOUNDS AND
BUZZARDS BAY BY FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY. GALE
FORCE GUSTS ARE POSSIBLE ON THE SOUTHERN OUTER WATERS SATURDAY
MORNING AS THE LOW APPROACHES THE WATERS.
DEPENDING UPON THE MOVEMENT OF THE LOW...WINDS MAY DIMINISH AS IT
CROSSES OVER THE WATERS TOWARD THE SOUTH COAST...THEN WILL LINGER
EITHER NEAR LONG ISLAND OR EVEN SHIFT SOUTH DURING SUNDAY.
HOWEVER...THERE COULD BE SOME SMALL CRAFT GUSTS ON THE EAST COAST
SATURDAY NIGHT INTO SUNDAY. SEAS WILL ALSO REMAIN ABOVE 5 FEET
FRIDAY THROUGH SUNDAY.
THE EARLY SAT MORNING ASTRONOMICAL HIGH TIDE AT BOS IS HIGHER THAN
NORMAL AT 11.8 FEET BUT FORECASTED WAVE ACTION NOT HIGH ENOUGH TO
CAUSE SIGNIFICANT COASTAL FLOOD PROBLEM ALONG EAST COASTAL MA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ232>235-
237-254-255.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ231-
236.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ250.
&&
SYNOPSIS...AED
NEAR TERM...JWD
SHORT TERM...GAF
LONG TERM...EVT
AVIATION...EVT/GAF
MARINE...EVT/GAFHazardous weather outlook, May 16, 12:34 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1234 PM EDT WED MAY 16 2007 CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-002-171645- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-CHESHIRE NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 1234 PM EDT WED MAY 16 2007 ...TORNADO WATCH 277 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-MAZ005>007-013>024-026-NHZ012-015-RIZ003>008- 171645- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1234 PM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 16, 11:33 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1133 AM EDT WED MAY 16 2007 CTZ002>004-MAZ002>005-008>013-017-018-026-NHZ011-015-RIZ001>004- 008-162345- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...BLOCK ISLAND 1133 AM EDT WED MAY 16 2007 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A COLD FRONT WILL APPROACH SOUTHERN NEW ENGLAND THIS AFTERNOON AND MOVE OFF THE COAST THIS EVENING. THE AIRMASS AHEAD OF THE COLD FRONT IS WARM AND BECOMING INCREASINGLY UNSTABLE. AS THE COLD FRONT MOVES INTO THE UNSTABLE ATMOSPHERE...THUNDERSTORMS SHOULD DEVELOP ALONG AND AHEAD OF IT. THUNDERSTORMS ARE FIRST EXPECTED TO DEVELOP OVER WESTERN PORTIONS OF MASSACHUSETTS AND CONNECTICUT EARLY TO MID AFTERNOON...FINALLY PROGRESSING TOWARD BOSTON AND PROVIDENCE BY LATE AFTERNOON OR EARLY EVENING. THE COMBINATION OF INSTABILITY AND WIND SHEAR MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. HOWEVER...THERE WILL ALSO BE A CHANCE FOR LARGE HAIL AND AN ISOLATED TORNADO OR TWO. AS ALWAYS...ALL THUNDERSTORMS DO PRODUCE DEADLY LIGHTNING. ANY THUNDERSTORM WILL BE CAPABLE OF HEAVY DOWNPOURS WHICH COULD CAUSE URBAN AND SMALL STREAM FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO OR OUR WEBSITE AT WEATHER.GOV/BOSTON FOR POSSIBLE WATCHES AND WARNINGS. BE READY TO TAKE COVER IF A WARNING IS ISSUED.
Special weather statement, May 16, 12:42 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1242 PM EDT WED MAY 16 2007 MAZ004-026-NHZ012-015-161745- EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 1242 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORM IN NORTHERN WORCESTER COUNTY... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER TEMPLETON...OR ABOUT 12 MILES WEST OF FITCHBURG...MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR... ASHBURNHAM AND WINCHENDON BY 1250 PM EDT... NEW IPSWICH AND GREENVILLE BY 100 PM EDT... THE STORM IS THEN EXPECTED TO WEAKEN AS IT REACHES... TEMPLE AND LYNDEBOROUGH BY 110 PM EDT... NEW BOSTON AND MONT VERNON BY 120 PM EDT... GOFFSTOWN AND 7 MILES NORTHWEST OF BEDFORD BY 130 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. A TORNADO WATCH IS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING FOR CHESHIRE COUNTY NEW HAMPSHIRE...CENTRAL AND WESTERN MASSACHUSETTS...NORTHERN CONNECTICUT AND NORTHERN RHODE ISLAND. JWD
Special weather statement, May 16, 1:05 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 105 PM EDT WED MAY 16 2007 CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-161800- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WINDHAM CT- 105 PM EDT WED MAY 16 2007 ...A LINE OF THUNDERSTORMS WAS APPROACHING WESTERN NEW ENGLAND... AT 1 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDING FROM BERKSHIRE COUNTY BACK INTO THE HUDSON VALLEY. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 45 MPH. THIS LINE OF THUNDERSTORMS WILL REACH... KEENE...ORANGE...NORTHAMPTON...AND GRANVILLE BY 2 PM... FITCHBURG...WORCESTER...SPRINGFIELD AND HARTFORD BY 3 PM. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
Special weather statement, May 16, 1:46 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 146 PM EDT WED MAY 16 2007 MAZ004-161830- NORTHERN WORCESTER MA- 146 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORM IN NORTHERN WORCESTER COUNTY... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR PETERSHAM...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... TEMPLETON AND PHILLIPSTON BY 200 PM EDT... GARDNER BY 210 PM EDT... ASHBURNHAM AND FITCHBURG BY 220 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
Special weather statement, May 16, 2:02 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 202 PM EDT WED MAY 16 2007 CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-161900- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WINDHAM CT- 202 PM EDT WED MAY 16 2007 ...THUNDERSTORMS MOVING THROUGH WESTERN NEW ENGLAND... AT 2 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS AND THUNDERSTORMS FROM NORTHWEST CONNECTICUT INTO MUCH OF WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. THE LEADING EDGE EXTENDED FROM WESTFIELD TO TEMPLETON AND ASHBY... AND WAS MOVING NORTHEAST AT 45 MPH. THUNDERSTORMS WILL REACH... FITCHBURG...SPRINGFIELD AND GRANBY BY 230 PM... LANCASTER...PALMER AND HARTFORD BY 330 PM. THE STORMS SHOULD HOLD OFF IN SOUTHERN WORCESTER COUNTY...WINDHAM COUNTY AND PROVIDENCE COUNTY UNTIL AFTER 330 PM. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
Special weather statement, May 16, 2:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 210 PM EDT WED MAY 16 2007 CTZ002-003-161915- HARTFORD CT-TOLLAND CT- 210 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORM APPROACHING WESTERN HARTFORD COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 11 MILES WEST OF CANTON...OR ABOUT OVER TORRINGTON...MOVING EAST AT 45 MPH. THIS STORM WILL CROSS HARTFORD AND TOLLAND COUNTIES THROUGH 3 PM. THE THUNDERSTORM WILL BE NEAR... CANTON BY 220 PM EDT... SIMSBURY AND EAST GRANBY BY 230 PM EDT... WINDSOR LOCKS AND ENFIELD BY 240 PM EDT... SOMERS AND ELLINGTON BY 250 PM EDT... STAFFORD AND STAFFORD SPRINGS BY 300 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:49 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 41 min |
| May 16, 3:09 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 32 min |
| May 16, 3:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| May 16, 3:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| May 16, 4:13 PM EDT | Special Marine Warning | BOX | 62 min | |
| May 16, 4:56 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 34 min |
| May 16, 5:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk | 22 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.